# SDR CWQD201408213

- Difficulty date: August 20, 2014
- Submitted: August 21, 2014
- Operation: General aviation
- Aircraft: N676QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605176
- Aircraft time: 11,071 hours, 8,814 cycles
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bellcrank
- Part number: 664264614
- Condition: Worn
- Location: Nlg
- Stage of operation: IN
- How discovered: C
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

NOSE WHEEL SHIMMY FROM 60KTS DOWN TO TAXI STOPPED.  AFTER REMOVAL OF THE CABLES, IT WAS NOTED THAT THE UPPER HOLE IN THE BELL CRANK WAS ELONGATED & THE BACK SIDE OF THE BELL CRANK WHERE THE WASHER UNDER THE BOLT HEAD SITS WAS WORN INTO THE MATERIAL OF THE BELL CRANK.  ONE OF THE THINGS WE NOTICED WAS THAT THE BELL CRANK HAS NO BUSHING OR BEARING INSTALLED FOR THE BOLT TO WEAR INTO.  IT IS JUST A PLAIN ALUMINUM BELL CRANK WITH A STEEL BOLT INSTALLED THROUGH IT.  THE OTHER THING WE NOTICED IS THAT THE CABLE END IS A LOLLIPOP STYLE & NOT A FORK STYLE, THUS WHEN THE CABLE IS TENSIONED, THE BOLT IS ALWAYS SIDE LOADED & WEARS INTO THE BELL CRANK.  WE FEEL THAT THERE SHOULD BE EITHER A BEARING SURFACE SUCH AS A BUSHING, OR A FORKED STYLE CABLE SHOULD BE USED TO ELIMINATE THE SIDE LOADING.  THIS IS THE SECOND STEERING BELL CRANK THAT WE HAVE SEEN WITH THIS ISSUE RECENTLY.
